Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Projection methods for large-scale T-Sylvester equations
HTML articles powered by AMS MathViewer

by Froilán M. Dopico, Javier González, Daniel Kressner and Valeria Simoncini PDF
Math. Comp. 85 (2016), 2427-2455 Request permission


The matrix Sylvester equation for congruence, or T-Sylvester equation, has recently attracted considerable attention as a consequence of its close relation to palindromic eigenvalue problems. The theory concerning T-Sylvester equations is rather well understood, and there are stable and efficient numerical algorithms which solve these equations for small- to medium-sized matrices. However, developing numerical algorithms for solving large-scale T-Sylvester equations still remains an open problem. In this paper, we present several projection algorithms based on different Krylov spaces for solving this problem when the right-hand side of the T-Sylvester equation is a low-rank matrix. The new algorithms have been extensively tested, and the reported numerical results show that they work very well in practice, offering clear guidance on which algorithm is the most convenient in each situation.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65F10, 65F30, 15A06
  • Retrieve articles in all journals with MSC (2010): 65F10, 65F30, 15A06
Additional Information
  • Froilán M. Dopico
  • Affiliation: Departamento de Matemáticas, Universidad Carlos III de Madrid, Avda. Universidad 30, 28911 Leganés, Spain
  • MR Author ID: 664010
  • Email:
  • Javier González
  • Affiliation: Departamento de Matemáticas, Universidad Carlos III de Madrid, Avda. Universidad 30, 28911 Leganés, Spain
  • Email:
  • Daniel Kressner
  • Affiliation: ANCHP, MATHICSE, EPF Lausanne, Station 8, 1015 Lausanne, Switzerland
  • Email:
  • Valeria Simoncini
  • Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta San Donato 5, I-40127 Bologna, Italy
  • Email:
  • Received by editor(s): April 10, 2014
  • Received by editor(s) in revised form: February 20, 2015
  • Published electronically: January 12, 2016
  • Additional Notes: The first and second authors were partially supported by Ministerio de Economía y Competitividad of Spain through grant MTM2012-32542.
  • © Copyright 2016 American Mathematical Society
  • Journal: Math. Comp. 85 (2016), 2427-2455
  • MSC (2010): Primary 65F10, 65F30, 15A06
  • DOI:
  • MathSciNet review: 3511287